MAUDE Adverse Event Report: COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This event is currently under investigation.
 
Event or Problem Description
Ipsilateral limb trigger wire could not be removed.The blue release knob was unable to be pulled backwards to release the wire.The blue knob appeared to be glued to the more posterior grey part of the pusher.The blue knob was removed with clamps to reach the wire and release the graft.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
This event is currently under investigation.
 
Event or Problem Description
No additional information was received.
 
Additional Manufacturer Narrative
Investigation: the zenith flex aaa endovascular graft returned for evaluation.Visual inspection of the device noted, the ipsilateral trigger wire release mechanism shows evidence of a plier-like tool to aid in removal.Evidence of glue was seen on the inside of the ipsilateral trigger wire release mechanism.The trigger wire knob was returned and showed no damages, it screws into the trigger wire release mechanism easily.The grip was returned removed from the system.Glue was evident on the trigger shaft, flowing approximately 1.5 cm in length from the trigger cap; glue width was approximately 6 mm.This suggests that the glue was applied to the threads of the trigger collar, as stated in associated manufacturing documents, but leaked downwards onto the trigger shaft.Either the trigger shaft was not wiped down as specified in associated manufacturing documents or not all of the glue was removed in that process.Most likely the trigger grips were placed onto the trigger shaft while the adhesive was still wet, causing the trigger grip closest to the trigger collar to be glued onto the trigger shaft.This would cause the difficulty with removing the trigger grip and would lead to the presence of dried glue on the returned device.According to the information in the complaint report and the device evaluation, the root cause is due to the issue occurring during manufacturing.A review of the complaint history, device history record, ifu, quality control and visual inspection of the returned device was conducted.No events related to the reported issue were found during a review of related manufacturing or quality records.Review of the associated device history record did not identify non-conformances that may be related to this reported incident.Appropriate actions have been taken to address this non-conformance.We will continue to monitor for similar complaints.

Brand Name
ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6020022
Report Number1820334-2016-01081
Device Sequence Number10988554
Product Code MIH
UDI-Device Identifier10827002484228
UDI-Public(01)10827002484228(17)180525(10)6979963
Combination Product (Y/N)N
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTFFB-30-82-ZT
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/13/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date10/12/2016
Supplement Report FDA Received Date02/01/2017
03/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient Weight75